Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 1997, 8:09 PM CDT for Vermilion County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1997, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 4, 1997, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Vermilion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 050110 RRA SVRSPI ILC183-050200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 809 PM CDT MON AUG 4 1997 * SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 900 PM CDT * SOME LOCATIONS AFFECTED FITHIAN FAIRMOUNT OAKWOOD GEORGETOWN * AT 807 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF DANVILLE NEAR HOPE OR JUST NORTH OFV INTERSTATE 74...MOVING SOUTHEAST AT 30 MPH. *THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLAHMER/KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:26 AM CDT, 17 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 2:26 AM CDT, 17 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON AUG 4 1997 MSTR STLT IMAGERY SHOWS VORT LOBE ROTG SE THRU WI. THIS SYS SUPPORTED IN MRNG U/A SOUNDING ANALYSIS AND ON ETA PROG. PROG MOVS THIS SYS SE OVR WI AND NRN IL INTO MI...HOWEVER AFFECTS SHD RMN N OF CWA. CD ADVCTN SHD CONT TNGT BRINGING DRIER AIR INTO RGN. LIKE THE CURRENT ZONE TEMPS FOR LOWS...AS FWC A BIT WARM. FWC TEMPS FOR TMW LOOK FINE. PIA 57/77 -0 SPI 58/80 -0 DEC 58/80 -0 CMI 58/84 -0 LWV 60/82 -0 GOETSCH
In the hours before
Local storm report, Aug 4, 5:40 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON AUG 4 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM VARNA IL WIND DAMAGE
08/04/97 MARSHALL TREES DOWN REPORTED BY
STATE POLICE
0330 PM LA ROSE IL WIND DAMAGE
08/04/97 MARSHALL TREES DOWN NEAR ROUTE 89
REPORTED BY COUNTY SHERIFF
MILLERLocal storm report, Aug 4, 5:41 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON AUG 4 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM VARNA IL WIND DAMAGE
08/04/97 MARSHALL TREES DOWN REPORTED BY
STATE POLICE
0330 PM LA ROSE IL WIND DAMAGE
08/04/97 MARSHALL TREES DOWN NEAR ROUTE 89
REPORTED BY COUNTY SHERIFF
MILLERNearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.